Florida, 2019

Damaging Winds and Lightning Strike in Florida, April 19, 2019

April 19, 2019 · NWS TBW · 27 events in 12 counties and zones

A cold front moving southeast through the eastern Gulf of Mexico into the Florida Peninsula helped produce a band of strong thunderstorms, causing severe wind gusts and widespread damage.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$383,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

A cold front moving southeast through the eastern Gulf of Mexico into the Florida Peninsula helped produce a band of strong thunderstorms, causing severe wind gusts and widespread damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 19, 9:28 AM EST, 27 minutes earlier.

Area forecast discussion, Apr 19, 9:28 AM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1028 AM EDT Fri Apr 19 2019

...Tornado Watch 87 now in effect...
...Severe Storms Possible Today...
...Coastal Flooding Possible Today...
...Hazardous Marine Conditions Developing Today Through
Saturday...

.UPDATE...
Coordinating with SPC and conditions becoming increasingly
favorable for damaging winds and tornadoes as the squall
line moves into the area to warrant a watch. Tornado Watch
87 is now in effect for the Nature Coast through the Tampa
Bay area into Sarasota County as well as C FL through 4pm.

&&

.Prev Discussion... /issued 854 AM EDT Fri Apr 19 2019/

..Severe Storms Possible Today...
..Coastal Flooding Possible Today...
..Hazardous Marine Conditions Developing Today Through
Saturday...

UPDATE...
Continue to expect severe weather potential today as squall line
currently 60-100 miles offshore continues to move Eward into
W Central and SW FL through the day. 12Z TBW sounding showing
very unstable environment now in place with additional heating
and upper dynamics rotating overhead for potent atmosphere, this
situations should be taken seriously. Will be updating grids
and forecasts through the day based on radar trends and new hi
rez guidance.

Coastal flooding will occur ahead of squall line especially
around this afternoon high tides with highest levels in the
Nature Coast. Seas building to 10+ ft will produce hazardous
marine and beach conditions and small craft should remain
in port today. High risk of rip currents and large surf will
produce dangerous beach conditions as well.

AVIATION...
Flight conditions to quickly deteriorate as line of strong
to severe thunderstorms move through the region with gusty
winds to 60+kts, hail and a few tornadoes possible. ATTM
expect impacts from around 17-21Z in Tampa Bay area then
around 19-23Z in SW FL. Ahead of system gusty S winds to 30
to 40 knots possible. VFR conditions should return several
hours after squall line passage.

&&

Prev Discussion... /issued 347 AM EDT Fri Apr 19 2019/

SHORT TERM (Today - Saturday)...
An amplifying upper level trough/closed low and deepening
surface low moving into the Mississippi valley and Gulf
coast states this morning will lift northeastward toward the
TN valley/Appalachians later today and tonight. As this
system moves northeast it will help to pull a strong cold
front southeast through west central and southwest Florida
today, and then south of the region tonight into Saturday.
Some scattered showers and perhaps an isolated storm or two
will be possible across the forecast area the remainder of
the early morning hours within the increasingly moist and
unstable warm sector ahead of the front, then a squall line
of strong to severe storms will begin to affect the Nature
Coast by late morning, then approaching the Tampa Bay/I-4
corridor by early afternoon, and across the southwest
Florida during mid to late afternoon as the front moves
south through the region.

Model sounding data this morning remains unchanged from
previous days and continues to show very strong wind
fields (~50 knots at 850MB and 60-80 knots at 500MB) and
bulk shear values of 30 to 45 knots on the southeast side of
the approaching strong upper level trough with these
winds/shear overspreading the forecast area later this
morning and into the afternoon. These strong winds and shear
profiles combined with increasing large scale lift will be
conducive to organized severe storms today with strong
damaging winds and a few tornadoes possible. The Storm
Prediction Center has upgraded the severe risk to Enhanced
from the Tampa Bay area north into the Nature Coast given
the above mention parameters, with a Slight Risk covering
the remainder of the area, except for extreme southwest
Florida which is under a Marginal Risk. Storms today will
race to the east-northeast at 40 to 50 mph and will also be
accompanied by frequent lightning, some hail, and heavy
downpours.

The strong and gusty south to southwest winds ahead of the
front will likely support some coastal flooding and
overwash at times of high tides during this afternoon along
with building surf and a high risk of rip currents
developing along area beaches. Given these expected
conditions will maintain the Coastal Flood Warning for Levy
and Citrus counties where tides of 2 to 4 feet above normal
will be possible at times of high tides during the
afternoon, with a Coastal Flood Statement remaining in
effect for the remainder of the coastal counties through
this evening where tides of 1 to 2 feet above normal along
with some minor coastal flooding will be possible. The
strong winds will also create very hazardous boating
conditions on area lakes and a Lake Wind Advisory will be in
effect from 10 AM this morning until 7 PM this evening.
After looking over the latest model wind guidance will
replace the Lake Wind Advisory for the coastal counties with
a Wind Advisory as sustained winds at or above 30 mph with
highers gusts will be possible today in these areas, and
will run it from 10 AM until 7 PM. Temperatures today will
not be a warm as yesterday given increasing cloud cover and
rain chances with highs topping out in the lower to mid 80s.

Tonight ongoing showers and storms (some possibly severe)
across southwest Florida early in the evening will exit to
the south and east of the forecast area by mid to late
evening. Some additional showers will be possible overnight
into early Saturday as the mid level trough axis and
embedded vort maxes approach and move across the area. Cool
air advection and strong and gusty northwest winds will
support a much cooler night with lows falling into the 50s
across the Nature Coast, and lower 60s central and south.

On Saturday a few showers will be possible in the morning
then a partly cloudy and breezy day is expected with lower
humidity and cooler temperatures as high pressure builds in
from the west. Temperatures on Saturday will be much cooler
than previous days and will run below normal with highs in
the lower to mid 70s area-wide.

MID TERM/LONG TERM (Saturday night - Thursday)...
An upper level low above the southern Appalachians...with a
trough down over the east FL coastal waters...Sat night
lifts northeast and offshore by early Mon as mid level
ridging centered over Mexico builds across the Gulf region.
The ridging dominates although it will flatten mid to late
week as an upper level low forms over the southern plains.
Sprawling surface high pressure initially in the western
Gulf of Mexico slowly traverses to the northeast...across
the southeastern states then slips out over the Atlantic Wed
then eases southward.

The ridging aloft and surface will be in control with a
stable and generally dry atmosphere as lower level flow
shifts from northerly to northeasterly. Around midweek the
flow become easterly then southeasterly and allows enough
moisture return for some showers Thu afternoon. This
easterly flow will let temperatures gradually warm to above
normal for late week.

MARINE...
South to southwest winds will increase 20 to 30 knots with
gusts up to and exceeding gale force over the Gulf waters
today ahead of an approaching cold front with Small Craft
Advisories in effect for all of the waters. In addition to
the increasing wind/seas a line of strong to severe storms
will move southeast through the waters later this morning
through the afternoon, and then south of the waters tonight.
The increasing winds and building seas will create very
hazardous marine conditions and small craft operators are
advised to remain in port. The strong onshore flow and
building seas will also increase the potential for some
coastal flooding and overwash at times of high tide this
afternoon, as well as supporting high surf and a high risk
of rip currents along area beaches. Winds will shift to the
west-northwest and remain strong and quite gusty tonight
into early Saturday in the wake of the front. Improving
conditions with diminishing winds and seas are expected
Saturday night into early next week as high pressure builds
in over the area.

FIRE WEATHER...
Strong and gusty 20 foot winds and transport winds will
support high dispersion indices across the forecast area
today and again on Saturday with slowly diminishing winds
expected Saturday night into Sunday. Drier air advecting
into the region on Saturday in the wake of the front may
support a few hours of critically low humidity values below
35 percent over inland location Sunday and Monday
afternoons, but with diminishing winds and low ERC's no Red
Flag conditions are expected.

&&

.Preliminary Point Temps/PoPs...
TPA  81  62  72  58 / 100  20  10   0
FMY  83  65  76  56 / 100  50  10   0
GIF  84  58  73  53 / 100  30  10   0
SRQ  80  63  74  56 / 100  20  10   0
BKV  82  58  72  52 / 100  20  10   0
SPG  79  64  71  61 / 100  20  10   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday morning for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

     High Surf Advisory until 10 PM EDT Saturday for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

     Wind Advisory until 7 PM EDT this evening for Coastal
     Charlotte-Coastal Citrus-Coastal Hernando-Coastal
     Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
     Coastal Pasco-Coastal Sarasota-Pinellas.

     Lake Wind Advisory until 7 PM EDT this evening for DeSoto-
     Hardee-Highlands-Inland Charlotte-Inland Citrus-
     Inland Hernando-Inland Hillsborough-Inland Lee-Inland
     Levy-Inland Manatee-Inland Pasco-Inland Sarasota-Polk-
     Sumter.

     Coastal Flood Warning until 6 PM EDT this evening for
     Coastal Citrus-Coastal Levy.

Gulf waters...Small Craft Advisory until 8 PM EDT Saturday for Coastal
     waters from Bonita Beach to Englewood FL out 20 NM-
     Coastal waters from Englewood to Tarpon Springs FL
     out 20 NM-Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Waters from Bonita Beach
     to Englewood FL out 20 to 60 NM-Waters from Englewood
     to Tarpon Springs FL out 20 to 60 NM-Waters from
     Tarpon Springs to Suwannee River FL out 20 to 60 NM.

     Small Craft Advisory until 1 AM EDT Saturday for Charlotte
     Harbor and Pine Island Sound-Tampa Bay waters.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...25/Davis
UPPER AIR...27/Shiveley
DECISION SUPPORT...74/Wynn
Hazardous weather outlook, Apr 19, 4:39 AM EST, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
539 AM EDT Fri Apr 19 2019

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-192145-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
539 AM EDT Fri Apr 19 2019

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
A cold front approaching from the west will cross over the area
by this evening and will bring a marginal to slight to enhanced
risk of severe thunderstorms. Some of these storms will be capable
of producing damaging winds with hail and a few tornadoes
possible. Locally heavy rains and frequent deadly lightning
strikes can be expected.

...HIGH WIND IMPACT...
Increasing winds will result in hazardous conditions with a wind
advisory along the coast and a lake wind advisory inland. These
strong winds may break small twigs from trees and blow around any
unsecured outdoor objects. High profile vehicles should use extra
caution especially if traveling over bridges or high overpasses.

...COASTAL FLOOD IMPACT...
Strong onshore flow will create elevated waters levels along
coastal locations with flooding possible today...especially at
the times of high tide. A coastal flood warning is now effect
through this evening for Citrus and Levy counties. But all
coastal residents should be alert for later statements or
warnings...and take action to protect property.

...RIP CURRENT IMPACT...
Strong winds on Gulf waters will create high water levels at area
beaches with high surf and a high risk of rip currents possible
into early Sunday.

...MARINE IMPACTS...
Strong southerly winds on the Gulf will increase as they shift to
the northwest...in advance of a cold front moving through the
waters...and continue into Saturday. Wind speeds up to 20 to 25
knots with gusts to gale force will be possible...creating
hazardous boating conditions for small craft operators.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

...RIP CURRENT IMPACT...
Strong onshore flow with elevated water levels will continue to
create high surf and a high risk of rip currents along area
beaches through early Sunday.

...MARINE IMPACTS...
Strong winds and high seas will continue into Saturday with
hazardous boating conditions for small craft operators.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the weather
and self activate if needed.

09/RKR

In the hours before

Special weather statement, Apr 19, 9:25 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1025 AM EDT Fri Apr 19 2019

FLZ139-239-191515-
Coastal Levy FL-Inland Levy FL-
1025 AM EDT Fri Apr 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEVY COUNTY UNTIL 1115 AM
EDT...

At 1024 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles south of Horseshoe Point to 23 miles
southwest of Fowlers Bluff to 46 miles west of Homosassa. Movement
was northeast at 60 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Chiefland, Bronson, East Bronson, Fowlers Bluff, Andrews, Manattee
Road, Fanning Springs, Otter Creek and Manatee Springs State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 400 PM EDT for northern
Florida.

LAT...LON 2929 8316 2932 8314 2932 8312 2935 8306
      2937 8307 2940 8302 2947 8298 2954 8298
      2959 8294 2956 8275 2957 8266 2954 8265
      2954 8256 2948 8256 2948 8254 2923 8274
      2911 8292 2911 8294 2904 8302 2906 8313
TIME...MOT...LOC 1424Z 229DEG 54KT 2923 8332 2910 8323 2883 8338

TBW

The radar

The Moody AFB radar (KVAX), 147 km away, was scanning. The volume nearest the first event began at 14:54 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 3 strong wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Levy

When
April 19, 9:55 AM EST
Where
Levy County, 0.92 mi SE of Fanning Springs
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
29.570, -82.910

The fire department reported multiple trees down and on power lines around the Fanning Springs area.

Thunderstorm Wind, Levy

When
April 19, 10:00 AM EST
Where
Levy County, 0.6 mi E of Double Sink
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
29.520, -82.790

The fire department reported multiple trees down and on power lines around the Chiefland area.

Strong Wind, Coastal Citrus

When
April 19, 10:30 AM EST
Where
Coastal Citrus forecast zone
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
28.848, -82.520 (the zone’s center; the record gives no point)

Broadcast media reported a large tree down near Kings Bay Lodge in Crystal River. The incident happened due to gradient winds before the thunderstorms arrived.

Thunderstorm Wind, Levy

When
April 19, 10:34 AM EST
Where
Levy County, 0.6 mi E of Gulf Hammock
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Department of Highways
Coordinates
29.250, -82.720

Florida DOT reported a downed tree was blocking the left lane of US-19 in Gulf Hammock.

Thunderstorm Wind, Citrus

When
April 19, 10:35 AM EST
Where
Citrus County, 6.84 mi NW of Red Level
Measured
45 kt (52 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
29.030, -82.720

Power lines were reported down on Riverside Drive in Yankeetown.

Thunderstorm Wind, Levy

When
April 19, 10:40 AM EST
Where
Levy County, 4.17 mi WNW of Lake Stafford
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
29.360, -82.540

Power lines and poles were reported down on NE 140th Avenue in Williston.

Thunderstorm Wind, Levy

When
April 19, 10:40 AM EST
Where
Levy County, Gunnels
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
29.420, -82.450

A large tree was reported down and partially blocking Highway 41 just north of Williston.

Lightning, Lee

When
April 19, 10:45 AM EST
Where
Lee County, 4.54 mi SSW of Punta Rassa
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
26.450, -82.030

Broadcast media reported lightning struck a house in Sanibel. The strike caused damage to the home, but did not start a fire. Time was estimated from radar.

Strong Wind, Inland Pasco

When
April 19, 10:49 AM EST
Where
Inland Pasco forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Department of Highways
Coordinates
28.307, -82.439 (the zone’s center; the record gives no point)

A tree was reported down, blocking multiple north bound lanes of Interstate 75. The incident happened due to gradient winds before the thunderstorms arrived.

Thunderstorm Wind, Citrus

When
April 19, 10:50 AM EST
Where
Citrus County, 3.02 mi W of Crystal River
Measured
50 kt (58 mph) estimated gust
Reported by
Mesonet
Coordinates
28.900, -82.650

A WeatherSTEM Marine Science Station reported a 50 knot wind gust.

Thunderstorm Wind, Citrus

When
April 19, 11:20 AM EST
Where
Citrus County, 1.38 mi N of Beverly Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
28.940, -82.460

Citrus County Sheriff's Department reported multiple trees and power lines down along Bedstrow Boulevard and Oakmont Drive in the Pine Ridge area.

Thunderstorm Wind, Pasco

When
April 19, 11:44 AM EST
Where
Pasco County, New Port Richey
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
28.250, -82.720

Multiple trees were reported down near New Port Richey.

Thunderstorm Wind, Pasco

When
April 19, 11:44 AM EST
Where
Pasco County, Holiday
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
28.190, -82.740

Multiple trees were reported down near Holiday.

Thunderstorm Wind, Hernando

When
April 19, 11:55 AM EST
Where
Hernando County, 2.29 mi SE of Weeki Wachee
Measured
40 kt (46 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
28.500, -82.540

Emergency management reported that a small tree fell on a house in Spring Hill.

Strong Wind, Inland Hillsborough

When
April 19, 12:10 PM EST
Where
Inland Hillsborough forecast zone
Measured
48 kt (55 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
27.906, -82.347 (the zone’s center; the record gives no point)

Broadcast media reported on a tree that fell on a car at the Roger Park Golf Course. The incident happened due to gradient winds before the thunderstorms arrived.

Thunderstorm Wind, Hernando

When
April 19, 12:18 PM EST
Where
Hernando County, 0.35 mi NW of Brksvil Hernndo Co F
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
28.474, -82.454

The ASOS at Brooksville-Tampa Bay Regional Airport reported a 54 knot wind gust.

Thunderstorm Wind, Hillsborough

When
April 19, 12:50 PM EST
Where
Hillsborough County, 0.61 mi E of West Park
Measured
45 kt (52 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
28.010, -82.510

Power lines were reported down at the intersection of Sligh Avenue and Dale Mabry Highway.

Thunderstorm Wind, Pasco

When
April 19, 12:50 PM EST
Where
Pasco County, 1.95 mi WSW of Ehren
Measured
45 kt (52 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
28.260, -82.460

Power lines were reported down, blocking the intersection of Barcellona Road and Land O' Lakes Boulevard.

Thunderstorm Wind, Hillsborough

When
April 19, 12:58 PM EST
Where
Hillsborough County, 0.69 mi S of Tpa P O Knight Arpt
Measured
51 kt (59 mph) estimated gust
Reported by
Mesonet
Coordinates
27.910, -82.450

The Davis Island Yacht Club reported a 51 knot wind gust.

Thunderstorm Wind, Polk

When
April 19, 1:04 PM EST
Where
Polk County, West Winter Haven
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
27.970, -81.750

Very large oak limbs were reported down.

Thunderstorm Wind, Hillsborough

When
April 19, 1:10 PM EST
Where
Hillsborough County, 2.07 mi N of Clarkwild
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
28.080, -82.330

A large tree was uprooted by the wind.

Thunderstorm Wind, Hillsborough

When
April 19, 1:25 PM EST
Where
Hillsborough County, 0.69 mi S of Mango Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
27.970, -82.300

Fallen trees were reported blocking lanes of Telfair Road.

Thunderstorm Wind, Polk

When
April 19, 2:04 PM EST
Where
Polk County, 0.69 mi S of Highland City
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
Utility Company
Coordinates
27.960, -81.880

Several large trees and power lines were reported down in Highland City.

Thunderstorm Wind, Polk

When
April 19, 2:04 PM EST
Where
Polk County, 0.92 mi NW of Fountain Hgts
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
Utility Company
Coordinates
27.990, -81.960

Multiple trees and power lines were reported down in southern Lakeland.

Thunderstorm Wind, Polk

When
April 19, 2:10 PM EST
Where
Polk County, 1.37 mi NW of Jack Browns Seaport
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
28.064, -81.766

Part of the roof was ripped off a mobile home by the wind.

Thunderstorm Wind, Sarasota

When
April 19, 2:30 PM EST
Where
Sarasota County, 1.51 mi NNE of Manasota Key
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
Public
Coordinates
26.950, -82.350

A large tree was down and entangled in utility wires on Michigan Avenue in Englewood, with debris blocking the road.

Thunderstorm Wind, Highlands

When
April 19, 3:48 PM EST
Where
Highlands County, 3.21 mi NW of Lake Placid
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
27.330, -81.410

A large tree was uprooted in the Leisure Lake subdivision of Placid Lakes.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808353, 808354, 808346, 808355, 808356, 808357, 808358, 808352, 808347, 808349, 808359, 808360, 808361, 808373, 808348, 808350, 808362, 808363, 808351, 808364, 808365, 808366, 808367, 808368, 808372, 808369, 808370.